Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 20, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 1998, 12:26 PM CST for Coffee County, Franklin County, Moore County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1998, 12:26 PM CST (18:26 UTC)
- Expired
- Apr 3, 1998, 1:15 PM CST
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Coffee County, TN, Franklin County, TN, Moore County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 031826 RRA SVRBNA TNC031-051-127-031915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1226 PM CST FRI APR 3 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE TN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...COFFEE ...NORTHERN FRANKLIN ...MOORE AT 1225 PM CST DOPPLER WEATHER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM LYNCHBURG TO MANCHESTER IN MIDDLE TENNESSEE. SEVERE THUNDERSTORMS ARE MOVING NORTHEAST 35 MPH. LARGE HAIL...DAMAGING WINDS CAN BE EXPECTED WITH THESE STORMS AS THEY MOVE THROUGH LYNCHBURG...TULLAHOMA...MANCHESTER...SUMMITVILLE...HILLSBORO AND ESTILL SPRINGS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:28 AM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 3, 8:28 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 828 AM CST FRI APR 3 1998 WM FNT SHUD LIFT N OF BNA LATER TDA...SO XPCT GUD WARM-UP DURG AFTN. CURNT ZFP FOR MID TN LOOKS OK FOR NOW...SO NO CHANGES RECOMMENDED ATTM. 08
In the hours before
Special weather statement, Apr 3, 8:40 AM CST, 3 hours 46 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-032240- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 840 AM CST FRI APR 3 1998 ...SEVERE WEATHER POSSIBLE IN MIDDLE TENNESSEE TODAY AND INTO THE EVENING... THE AIR MASS ACROSS MIDDLE TENNESSEE WILL UNDERGO DESTABILIZATION DURING THE NEXT SEVERAL HOURS AND WITH THE APPROACH OF A VIGOROUS UPPER LEVEL DISTURBANCE MIDDLE TENNESSEE COULD BE AFFECTED BY SEVERE THUNDERSTORMS BY EARLY AFTERNOON. SOME OF THESE STORMS COULD PRODUCE TORNADOES. PEOPLE IN MIDDLE TENNESSEE ARE URGED TO MONITOR WEATHER INFORMATION DURING THE DAY AND TUNE INTO NOAA WEATHER RADIO FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. BOYD
Special weather statement, Apr 3, 8:40 AM CST, 3 hours 46 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-032240- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 840 AM CST FRI APR 3 1998 ...SEVERE WEATHER POSSIBLE IN MIDDLE TENNESSEE TODAY AND INTO THE EVENING... THE AIR MASS ACROSS MIDDLE TENNESSEE WILL UNDERGO DESTABILIZATION DURING THE NEXT SEVERAL HOURS AND WITH THE APPROACH OF A VIGOROUS UPPER LEVEL DISTURBANCE MIDDLE TENNESSEE COULD BE AFFECTED BY SEVERE THUNDERSTORMS BY EARLY AFTERNOON. SOME OF THESE STORMS COULD PRODUCE TORNADOES. PEOPLE IN MIDDLE TENNESSEE ARE URGED TO MONITOR WEATHER INFORMATION DURING THE DAY AND TUNE INTO NOAA WEATHER RADIO FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. BOYD
Special weather statement, Apr 3, 10:10 AM CST, 2 hours 16 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040200- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1010 AM CST FRI APR 3 1998 ...SEVERE WEATHER A STRONG POSSIBLITY THIS AFTERNOON AND EVENING... A SURFACE LOW OVER NORTHWEST ARKANSAS WILL TRACK INTO WESTERN KENTUCKY THIS AFTERNOON WHILE A VIGOROUS UPPER LEVEL SYSTEM CONTINUES TO MOVE EASTWARD. A WARM FRONT WILL REMAIN DRAPED ACROSS MIDDLE TENNESSEE DURING THE AFTERNOON AND EVENING AND THIS WILL BE THE FOCUS FOR POSSIBLE TORNADIC THUNDERSTORMS IN MIDDLE TENNESSEE. THIS IS A SERIOUS WEATHER SITUATION FOR THE RESIDENTS OF MIDDLE TENNESSEE AND SHOULD NOT BE TAKEN LIGHTLY. THE GREATEST THREAT OF TORNADIC THUNDERSTORMS TODAY WILL BE BETWEEN 1PM CST AND 8 PM CST. STAY TUNED TO NOAA WEATHER RADIO...COMMERICAL RADIO OR TELEVISION FOR FURTHER UPDATES. BOYD
Special weather statement, Apr 3, 10:10 AM CST, 2 hours 16 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040200- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1010 AM CST FRI APR 3 1998 ...SEVERE WEATHER A STRONG POSSIBLITY THIS AFTERNOON AND EVENING... A SURFACE LOW OVER NORTHWEST ARKANSAS WILL TRACK INTO WESTERN KENTUCKY THIS AFTERNOON WHILE A VIGOROUS UPPER LEVEL SYSTEM CONTINUES TO MOVE EASTWARD. A WARM FRONT WILL REMAIN DRAPED ACROSS MIDDLE TENNESSEE DURING THE AFTERNOON AND EVENING AND THIS WILL BE THE FOCUS FOR POSSIBLE TORNADIC THUNDERSTORMS IN MIDDLE TENNESSEE. THIS IS A SERIOUS WEATHER SITUATION FOR THE RESIDENTS OF MIDDLE TENNESSEE AND SHOULD NOT BE TAKEN LIGHTLY. THE GREATEST THREAT OF TORNADIC THUNDERSTORMS TODAY WILL BE BETWEEN 1PM CST AND 8 PM CST. STAY TUNED TO NOAA WEATHER RADIO...COMMERICAL RADIO OR TELEVISION FOR FURTHER UPDATES. BOYD
Special weather statement, Apr 3, 12:10 PM CST, 16 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040210- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1210 PM CST FRI APR 3 1998 ...SEVERE WEATHER LIKELY THIS AFTERNOON AND EVENING IN MIDDLE TENNESSEE... RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ALERT FOR SEVERE WEATHER THIS FRIDAY AFTERNOON AND EVENING. THIS IS A SERIOUS SITUATION AND SHOULD NOT BE TAKEN LIGHTLY. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES WILL BE FROM 1PM CST THROUGH 8 PM CST. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES. BOYD
Special weather statement, Apr 3, 12:10 PM CST, 16 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040210- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1210 PM CST FRI APR 3 1998 ...SEVERE WEATHER LIKELY THIS AFTERNOON AND EVENING IN MIDDLE TENNESSEE... RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ALERT FOR SEVERE WEATHER THIS FRIDAY AFTERNOON AND EVENING. THIS IS A SERIOUS SITUATION AND SHOULD NOT BE TAKEN LIGHTLY. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES WILL BE FROM 1PM CST THROUGH 8 PM CST. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:18 AM CST | Severe Thunderstorm Warning | OHX | Giles | 27 min |
| Apr 3, 12:56 PM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 49 min |
| Apr 3, 1:11 PM CST | Tornado Warning | OHX | Benton, Humphreys | 49 min |
| Apr 3, 1:16 PM CST | Tornado Warning | OHX | Lincoln | 29 min |
| Apr 3, 1:21 PM CST | Tornado Warning | OHX | Stewart | 49 min |
| Apr 3, 1:37 PM CST | Tornado Warning | OHX | Houston | 33 min |
| Apr 3, 1:42 PM CST | Tornado Warning | OHX | Franklin | 48 min |
| Apr 3, 1:47 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 33 min |
| Apr 3, 1:50 PM CST | Tornado Warning | OHX | Dickson, Humphreys | 45 min |
| Apr 3, 1:50 PM CST | Tornado Warning | OHX | Montgomery | 45 min |
| Apr 3, 2:07 PM CST | Tornado Warning | OHX | Grundy, Marion | 48 min |
| Apr 3, 2:10 PM CST | Tornado Warning | OHX | Cheatham | 35 min |
| Apr 3, 2:13 PM CST | Severe Thunderstorm Warning | OHX | Rutherford | 62 min |
| Apr 3, 2:18 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 62 min |
| Apr 3, 2:23 PM CST | Tornado Warning | OHX | Robertson | 62 min |
| Apr 3, 2:36 PM CST | Severe Thunderstorm Warning | OHX | Cannon | 49 min |
| Apr 3, 2:37 PM CST | Tornado Warning | OHX | Bedford, Marshall | 48 min |
| Apr 3, 2:46 PM CST | Tornado Warning | OHX | Sumner | 64 min |
| Apr 3, 2:53 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 62 min |
| Apr 3, 3:03 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Hickman, Williamson | 62 min |
| Apr 3, 3:13 PM CST | Tornado Warning | OHX | Coffee | 32 min |
| Apr 3, 3:16 PM CST | Tornado Warning | OHX | Smith, Trousdale, Wilson | 64 min |
| Apr 3, 3:19 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 61 min |
| Apr 3, 3:21 PM CST | Tornado Warning | OHX | Macon | 64 min |
| Apr 3, 3:26 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Marion, Sequatchie | 49 min |
| Apr 3, 3:34 PM CST | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| Apr 3, 3:37 PM CST | Severe Thunderstorm Warning | OHX | Maury, Williamson | 48 min |
| Apr 3, 3:48 PM CST | Severe Thunderstorm Warning | OHX | Lincoln | 32 min |
| Apr 3, 3:48 PM CST | Tornado Warning | OHX | Davidson, Sumner | 47 min |
| Apr 3, 3:54 PM CST | Tornado Warning | OHX | Clay, Jackson | 31 min |
| Apr 3, 4:01 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 49 min |
| Apr 3, 4:02 PM CST | Severe Thunderstorm Warning | OHX | Hickman | 33 min |
| Apr 3, 4:15 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 50 min |
| Apr 3, 4:20 PM CST | Tornado Warning | OHX | Clay, Jackson, Overton, Pickett | 65 min |
| Apr 3, 4:23 PM CST | Severe Thunderstorm Warning | OHX | Cannon | 32 min |
| Apr 3, 4:32 PM CST | Severe Thunderstorm Warning | OHX | DeKalb | 33 min |
| Apr 3, 4:34 PM CST | Tornado Warning | OHX | Bedford | 51 min |
| Apr 3, 4:40 PM CST | Tornado Warning | OHX | DeKalb | 35 min |
| Apr 3, 4:42 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 48 min |
| Apr 3, 4:47 PM CST | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 48 min |
| Apr 3, 4:49 PM CST | Severe Thunderstorm Warning | OHX | Maury | 46 min |
| Apr 3, 4:53 PM CST | Tornado Warning | OHX | White | 32 min |
| Apr 3, 4:55 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Warren | 50 min |
| Apr 3, 4:58 PM CST | Severe Thunderstorm Warning | OHX | Putnam | 32 min |
| Apr 3, 5:04 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 46 min |
| Apr 3, 5:07 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 48 min |
| Apr 3, 5:10 PM CST | Tornado Warning | OHX | Van Buren, Warren | 50 min |
| Apr 3, 5:14 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 51 min |
| Apr 3, 5:16 PM CST | Severe Thunderstorm Warning | OHX | Marion, Sequatchie | 49 min |
| Apr 3, 5:20 PM CST | Severe Thunderstorm Warning | OHX | Giles, Maury | 50 min |
| Apr 3, 5:23 PM CST | Tornado Warning | OHX | White | 32 min |
| Apr 3, 5:26 PM CST | Severe Thunderstorm Warning | OHX | Lincoln, Marshall | 49 min |
| Apr 3, 5:26 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 49 min |
| Apr 3, 5:51 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 49 min |
| Apr 3, 5:54 PM CST | Severe Thunderstorm Warning | OHX | Bledsoe | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.